What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 15, 4:06 PM EST, 54 minutes earlier.
Area forecast discussion, Jun 15, 4:06 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
506 PM EDT Tue Jun 15 2021
.SYNOPSIS...
A cold front crossing eastern Midlands this afternoon. A few
showers and thunderstorms are possible mainly in the east
Midlands. Drier air will move over the region for Wednesday
through Friday keeping the forecast dry with noticeably lower
humidity. Moisture increases again over the weekend as another
upper trough approaches and gulf moisture moves into the region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Some relatively active weather is ongoing across the region as a
cold front and low pressure work through the region. Upper
trough is digging into the Carolinas as well, helping to fuel
this. Cold front is generally southeast of the region, with a
surface trough and convergence extending through the central
part of the CWA. These have both sparked a couple of
thunderstorms, but nothing widespread. CAPE is decent, with
values generally 500-1500 j/kg across the central and southern
portions of the area. Shear is between 25 and 40 knots in the
0-6km layer, much more favorable for strong storms. However,
low-level moisture is quickly diminishing, and this is apparent
in the storms struggling to get going and then maintain
strength. I don't anticipate widespread storms developing over
the next couple of hours, but can't rule out a strong storm or
two, especially over the areas in the Severe Thunderstorm Watch.
That watch goes until 7p, and the primary threats are large hail
and damaging winds.
Temperatures are generally in the upper 80s and lower 90s, and
will fall much of the night as drier air works its way into the
region and we see mostly clear skies. Lows should range from the
low to upper 60s across the area.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
The upper level trough will near the forecast area Wednesday morning
and propagate eastward through Wednesday. Drier air will
continue streaming in from the northwest with the frontal
boundary well to our south across southern Georgia and north
Florida. PWATs will dip below an inch by Wednesday morning and
continue to fall into Friday. A reinforcing front will push
through Thursday morning but with unseasonably dry conditions in
place not expecting any precip with the front. Overnight lows
will be cooler with mostly clear skies allowing for potential
radiational cooling. The upper level trough shifts offshore
Thursday evening with broad high pressure across the region. The
stable airmass will keep us dry through the work week with
temperatures around normal. Models are in good agreement
Thursday and Friday showing a low pressure system beginning to
form within the Gulf of Mexico. The NHC currently has a 80
percent chance of formation within the next five days. While
this will not be a concern for the short term it will be
something to keep an eye on as we head into the weekend.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Friday morning continues to be dry with weak ridging over
the east coast. However, PWATS will begin to increase Friday evening
as the ridge flattens out and the low propagates northward, rising
above an inch by midnight. There is much uncertainty in the long
term with stark differences from model to model and run to run.
ECMWF is slow to bring the low over land whereas GFS has been
consistently faster, showing strong moisture advection into the
Southeast as it begins to lose definition. This will be the
difference between a very moist weekend and a relatively dry one.
GEFS plumes show a large spread in QPF as well as the timing of
precip. Good confidence in some showers and thunderstorms through
the period, especially in the afternoons and evenings. More
seasonable weather next week and the chance of some diurnal
convection.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR Conditions Expected.
A cold front will slowly cross the eastern Midlands this
afternoon. Northwest winds expected to increase to around 10
knots. Sct/bkn cumulus clouds with bases 5kft to 6kft. Any
convection that develops should remain east of all the TAF
sites. While winds will decrease tonight, most terminals will at
least keep a northerly wind around 5kts. Winds veer northeast
5 to 10 knots Wednesday morning.
EXTENDED AVIATION OUTLOOK...Patchy early morning fog will be
possible Friday. Increasing moisture will bring a chance for
showers and thunderstorms on Saturday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 15, 4:37 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
537 PM EDT Tue Jun 15 2021
GAZ040-063>065-077-SCZ016-018-020>022-025>030-035-115-116-162145-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Barnwell-Northern Lancaster-Southern Lancaster-
537 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
SCZ031-037-038-041-135>137-162145-
Sumter-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
537 PM EDT Tue Jun 15 2021
...SEVERE THUNDERSTORM WATCH 274 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 15, 2:36 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Columbia SC
336 PM EDT Tue Jun 15 2021
SCZ037-136-137-152015-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
336 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of eastern Central
Orangeburg...Southeastern Orangeburg and southeastern Calhoun
Counties Until 415 PM EDT....
At 335 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or 7 miles
southeast of Brookdale, moving east at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Holly Hill, Bowman, Eutawville, Rowesville, Vance, Yonder Field and
Wilkinson Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 149 and 169.
Interstate 95 between mile markers 85 and 96.
LAT...LON 3330 8025 3326 8032 3328 8035 3326 8036
3326 8043 3329 8049 3333 8049 3333 8051
3327 8063 3336 8086 3354 8079 3339 8024
TIME...MOT...LOC 1935Z 288DEG 20KT 3344 8075Special weather statement, Jun 15, 3:16 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
416 PM EDT Tue Jun 15 2021
SCZ137-152030-
Southeastern Orangeburg SC-
416 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg County Until 430 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Holly Hill, or 9 miles northeast of Indian
Field, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Holly Hill, Santee, Eutawville and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 95 between mile markers 93 and 96.
LAT...LON 3330 8025 3326 8032 3328 8034 3328 8036
3326 8036 3326 8043 3328 8048 3329 8049
3333 8050 3332 8053 3347 8049 3338 8024
TIME...MOT...LOC 2016Z 288DEG 19KT 3333 8044Special weather statement, Jun 15, 3:24 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Columbia SC
424 PM EDT Tue Jun 15 2021
SCZ027-152115-
Lexington SC-
424 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southern Lexington
County Until 515 PM EDT....
At 424 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Batesburg-Leesville, moving east
at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Red Bank, Gaston, Pelion, Gilbert, Summit, Camp Kinard, Lexington
County Airport At Pelion, Fredonia, Murray, Peachtree Rock and
Edmund.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 20 in South Carolina between mile markers 41
and 50.
LAT...LON 3389 8150 3397 8147 3386 8105 3368 8119
TIME...MOT...LOC 2024Z 292DEG 20KT 3390 8140Special weather statement, Jun 15, 4:47 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
547 PM EDT Tue Jun 15 2021
SCZ037-038-135>137-152230-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Northwestern Orangeburg SC-
547 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of northeastern Central
Orangeburg...north central Southeastern Orangeburg...Calhoun...
southwestern Clarendon and eastern Northwestern Orangeburg Counties
Until 630 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 546 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near St. Matthews, or 10 miles north of
Brookdale, moving southeast at 35 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Brookdale, St. Matthews, Elloree, Santee State Park, Santee, Cameron,
Vance, Poplar Creek Landing, Stumphole Landing, Yonder Field,
Creston, Lone Star and Low Falls Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 132 and 167.
Interstate 95 between mile markers 89 and 105.
LAT...LON 3367 8099 3379 8090 3353 8031 3331 8058
TIME...MOT...LOC 2146Z 300DEG 31KT 3367 8086